Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 121, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 11, 2016, 4:21 PM EST. It took effect at Dec 12, 2016, 12:00 AM EST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 4:21 PM EST (21:21 UTC)
- In effect from
- Dec 12, 2016, 12:00 AM EST
- Expired
- Dec 14, 2016, 3:47 AM EST
- In force
- 52 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
100 WHUS73 KAPX 112121 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EST SUN DEC 11 2016 LMZ346-120530- /O.NEW.KAPX.SC.Y.0121.161212T0500Z-161212T1700Z/ MANISTEE TO POINT BETSIE MI- 421 PM EST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
9 follow-up statements
242 WHUS73 KAPX 120328 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EST SUN DEC 11 2016 LMZ346-121700- /O.CON.KAPX.SC.Y.0121.161212T0500Z-161212T1700Z/ MANISTEE TO POINT BETSIE MI- 1028 PM EST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
495 WHUS73 KAPX 120850 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 AM EST MON DEC 12 2016 LHZ347>349-121700- /O.EXB.KAPX.SC.Y.0121.000000T0000Z-161213T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 350 AM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ346-121700- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161213T1200Z/ MANISTEE TO POINT BETSIE MI- 350 AM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
956 WHUS73 KAPX 121642 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1142 AM EST MON DEC 12 2016 LHZ347>349-LMZ346-130045- /O.CON.KAPX.SC.Y.0121.000000T0000Z-161213T1200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- MANISTEE TO POINT BETSIE MI- 1142 AM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
015 WHUS73 KAPX 122103 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EST MON DEC 12 2016 LMZ323-341-342-344-345-130515- /O.EXB.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 403 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-130515- /O.EXB.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 403 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-130515- /O.EXB.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 403 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ346-130515- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ MANISTEE TO POINT BETSIE MI- 403 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-130515- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 403 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
305 WHUS73 KAPX 130350 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EST MON DEC 12 2016 LMZ323-341-342-344>346-131100- /O.CON.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-131100- /O.CON.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1050 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-131100- /O.CON.KAPX.SC.Y.0121.000000T0000Z-161213T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1050 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
620 WHUS73 KAPX 130850 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 AM EST TUE DEC 13 2016 LMZ323-341-342-344>346-131700- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161214T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-131700- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161214T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 350 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-131700- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161214T1200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 AM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
974 WHUS73 KAPX 132100 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EST TUE DEC 13 2016 LHZ346>349-LSZ321-140500- /O.CAN.KAPX.SC.Y.0121.000000T0000Z-161214T1200Z/ /O.NEW.KAPX.GL.W.0032.161214T1200Z-161215T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 400 PM EST TUE DEC 13 2016 ...GALE WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ323-341-342-344>346-140500- /O.UPG.KAPX.SC.Y.0121.000000T0000Z-161214T1200Z/ /O.NEW.KAPX.GL.W.0032.161214T0600Z-161215T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 PM EST TUE DEC 13 2016 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-140500- /O.EXT.KAPX.SC.Y.0121.000000T0000Z-161215T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 400 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
166 WHUS73 KAPX 140255 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EST TUE DEC 13 2016 LHZ345-LMZ323-341-342-344>346-141100- /O.CON.KAPX.GL.W.0032.161214T0600Z-161215T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 955 PM EST TUE DEC 13 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-LSZ321-141100- /O.CON.KAPX.GL.W.0032.161214T1200Z-161215T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 955 PM EST TUE DEC 13 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-141100- /O.CON.KAPX.SC.Y.0121.000000T0000Z-161215T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 955 PM EST TUE DEC 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
213 WHUS73 KAPX 140847 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EST WED DEC 14 2016 LSZ322-141700- /O.UPG.KAPX.SC.Y.0121.000000T0000Z-161215T1200Z/ /O.EXA.KAPX.GL.W.0032.161214T1200Z-161215T1200Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 347 AM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LMZ323-341-342-344>346-141700- /O.CON.KAPX.GL.W.0032.000000T0000Z-161215T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-LSZ321-141700- /O.CON.KAPX.GL.W.0032.161214T1200Z-161215T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 347 AM EST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 3:53 PM EST, 28 minutes earlier.
Area forecast discussion, Dec 11, 3:53 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
353 PM EST Sun Dec 11 2016
.NEAR TERM...(Tonight)
Issued at 344 PM EST Sun Dec 11 2016
...Widespread snow winds down tonight...
High Impact Weather Potential...Accumulating snow will continue into
this evening.
Pattern Synopsis/Forecast...Surface low will travel from near the
WI/IL border to eastern Lake Huron by Monday morning. Meanwhile a
strong shortwave/vort max will cut across northern Wisconsin and
Michigan, supporting a cyclonic circulation over northern Lake
Michigan that will lead to lake enhanced snow bands late tonight.
Primary Forecast Concerns...Widespread light snow will be ongoing
into early evening across northern Michigan as weakening isentropic
and frontogenetic lift continue but become more diffuse. DGZ depth
will be shrinking as we head into the late afternoon and evening
with the best omega found further aloft. So, expect snowfall rates
to continue diminishing over the next several hours with just a few
lingering pockets of more moderate snowfall. As the surface low
lifts towards northern MI this evening, models show the snow
tapering off first across northern Lower. Moisture currently over
southern WI and northern IL will continue to stream generally
northeastward, placing our southeastern counties under the remaining
snowfall from this event for the longest duration. This will lead to
perhaps another 2-3 inches near Saginaw Bay before the snow finally
winds down there. Elsewhere expect generally another inch or two
through this evening, though locally higher amounts from lake
enhancement are likely across eastern Chippewa County.
The snow will clear out of our eastern counties early Monday morning
as the cold front sweeps eastward. However, a potent shortwave
clipping the Upper Great Lakes will support the development of a
compact surface low over northern Lake Michigan after midnight. Both
synoptic and hi-res models show this, though the hi-res models
obviously capture potential lake enhanced snow bands in better
detail. The NMM, ARW, and HRRR all show the bands coming ashore
between Leelanau and Manistee counties between 06-12Z Monday, but
they should be fairly narrow and orient themselves parallel to the
coast as they wrap around the low. Thus, not expecting them to
produce prolonged snowfall for any particular location.
Will be trimming back the Winter Weather Advisory to 09Z Monday as
the bulk of the accumulating snow will be winding down and moving
out of the area early Monday.
&&
.SHORT TERM...(Monday through Wednesday)
Issued at 344 PM EST Sun Dec 11 2016
...Arctic Air Arrives Midweek...
High Impact Weather Potential: Burst of snow and gusty winds
possible with arctic boundary Monday night into Tuesday morning.
More lake snows in the traditional snow belts Wednesday.
Pattern Synopsis/Forecast: Current snow-producing system will exit
quickly stage right Monday morning, with all attention then directed
toward deep troughing/attendant very cold core temperature anomolies
dropping south across northern Canada (-20F surface temperatures!).
This troughing will continue to dig southeast over the coming days,
the core of which passes across northern Ontario during the day
Wednesday. Attendant arctic front crosses the northern Lakes early
Tuesday, with bitter cold air quickly to follow it for the midweek
period.
Primary forecast concerns: Plenty! Addressing lingering lake
enhanced snow concerns Monday, lake enhanced snow potential Monday
night into Tuesday morning, and downward temperature trends and
additional lake snows into Wednesday.
Details: Lingering lake effect Monday in those traditional snow belt
locations as vort max and brief surge of cooler air follow departing
system. Attention then turns to rapidly approaching arctic front
Monday night. Multiple forecast issues with this front, with initial
focus on brief window of southwest flow lake enhancement impacting
areas of far northwest lower and up into the Straits region. Time of
favorable wind direction is a short one, but strong forcing tied to
frontal passage and good moisture profiles support at least a window
of some very impressive snowfall rates. Front passes quickly Tuesday
morning, with gusty west winds in its wake. These winds will usher
in a progressively colder airmass, with temperatures likely falling
through the teens during the afternoon (wind chill values several
degrees colder!). Simple magnitude of caa will likely result in some
lake snows in favored areas, although aggressive drying and limited
inversion heights should keep snow intensity in check. However, even
with limited new snow, those gusty winds will likely result in
plenty of blowing and drifting and some treacherous driving
conditions. West flow lake effect continues Tuesday night and
Wednesday, likely steadily increasing in organization and intensity
as synoptic moisture contribution increases. While upstream
temperatures look cold enough to keep fluff producing DGZ near the
surface, would expect lake modification to be extreme, likely
"warming" the profiles enough to place the DGZ within the convective
cloud layer. This, combined with simple persistence of the wind
direction, will likely result in several inches of snow across
northwest lower and for areas near Whitefish Point/Paradise up in
eastern upper Michigan. Add in those gusty west winds, and may see
some whiteout conditions in open exposed areas. Perhaps bigger story
will be the temperatures, with highs struggling into the lower teens
away from the big waters and wind chill values several degrees below
zero. Can definitely see the need for some winter type headlines as
this period draws near. Will continue to use our latest hazardous
weather products as avenues to express this potential high impact
period of weather.
&&
.LONG TERM...(Wednesday night through Sunday)
Issued at 344 PM EST Sun Dec 11 2016
A very active and wintry pattern to continue across the Great
Lakes through the period. At upper levels, a sharp 500mb trough
over the region Thursday will exit east Friday, before a second
500mb trough digs into the the northern Plains and Great Lakes for
the weekend. 850mb temps in this pattern will be between -20c and
-24c...warming only briefing to around -10c Friday in advance of
approaching second 500mb trough. This will keep afternoon highs
well below normal, in the teens, through hte period. Periods of
snow will continue across northern Michigan through the
period...as a storm system exits east Thursday while a second
system pushes across the Great Lakes during the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 114 PM EST Sun Dec 11 2016
Widespread snow will continue across northern MI this afternoon
with prevailing IFR visibilities. Occasional bursts of more
moderate snowfall are possible with LIFR visibilities. The snow
will taper off across northern Lower early this evening, clearing
out of KTVC and KMBL late this evening, and eventually pushing
east of KAPN late tonight. Also late tonight into Monday morning
will come the potential for some lake enhanced snow showers that
could impact KTVC and KMBL, but confidence in where these set up
is not very high. As a surface low moves from WI into northern MI
late tonight into Monday morning, prevailing SE winds will shift
to the WNW. Wind gusts will pick up late in the TAF period with
gusts to around 18 knots possible.
&&
.MARINE...
Issued at 344 PM EST Sun Dec 11 2016
Gusty southeast winds become west and increase in speed later
tonight into Monday as low pressure crosses the region. SCA
conditions will be experienced on some nearshore waters.
Conditions only worsen Tuesday night through Thursday as very
gusty west to northwest winds spread across all the big waters.
Gale conditions are looking increasingly likely during this
period.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 4 AM EST Monday for MIZ008-015>036-
041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...MEK
SHORT TERM...MSB
LONG TERM...SWR
AVIATION...MEK
MARINE...MEKHazardous weather outlook, Dec 11, 3:55 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 355 PM EST SUN DEC 11 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-122100- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 355 PM EST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. WIDESPREAD ACCUMULATING SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS NORTHERN MICHIGAN. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SURGE OF VERY COLD AIR IS EXPECTED DURING THE MIDDLE AND END OF THIS WEEK...ALONG WITH MORE ACCUMULATING LAKE EFFECT SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Local storm report, Dec 11, 1:50 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
150 PM EST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM SNOW 1 NNW WELLSTON 44.23N 85.96W
12/11/2016 M4.8 INCH MANISTEE MI CO-OP OBSERVER
8HR TOTAL THRU 1PM.
&&
SWRLocal storm report, Dec 11, 1:56 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
156 PM EST SUN DEC 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM SNOW HOUGHTON LAKE 44.30N 84.75W
12/11/2016 M4.0 INCH ROSCOMMON MI PUBLIC
12HR TOTAL THRU 1PM .
&&
SWRNearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.